Falling apart?

Sometimes, small things make a difference.

My demons are still running pretty wild. But that is all I want to say about them right now.

I am in a bit of an adjustment period it seems.  With the increase of work hours last week I am having to give myself some time to adapt.

Or at least I am trying.

My weight training was taking too much time and leaving me pretty worn out, so my trainer has cut my exercises from 3 sets to 2.  I did that adjustment today and I felt much better after.

Unfortunately, I seem to have some issues with the hormone therapy again.  When I saw the oncologist last week, we discussed that as I get further from chemo (I am almost at the 1 year mark for my last treatment!), my body may try more and more to return back to it’s normal hormonal womanly cycles.

One thing I have noticed is that there does seem to be a cycle of side effects–I have a week where the hot flashes are very frequent and intense with nausea and I am much more tired, and then I have weeks where I barely notice hot flashes or side effects at all.

This seems to be a week of more intense side effects.  They started just before the weekend and were really bad today.  I almost stopped my workout and considered canceling dance because I felt so sick.  On top of the hot flashes and nausea, I can’t seem to feel rested, I am having a more difficult time sleeping and I am overly emotional.

The exercise, despite how difficult it was, seemed to help.  About at the point where I was going to stop I started feeling better.  I did make it to dance and did my full practice today.  The hot flashes seem to be better tonight than earlier today.  I hope it’s a sign that this ‘cycle’ will start spinning down and I will have some normal days.

On top of dealing with HT side effects, I can’t seem to catch a break in other areas.  My knees are really starting to bother me and anti-inflammatories, and other pain control methods are starting to stop working.  I am pretty sure it is the running (more than anything else) that is causing the pain, but at this point going up and down stairs is really painful.  They feel ok when I run, dance or do weight training, but they stiffen up afterwards and get really angry after not being used for a while. I have been avoiding it, but I think I might have to ask to return to physio for them (they were an issue before my cancer diagnosis).  I just hate to have another issue to deal with.

I also started getting shooting pain the area of my belly scar on the left side now and then.  I can’t seem to nail down specifically any movement that causes it specifically, but the pains are getting more intense each time.  Again, doing exercises for my core doesn’t seem to make the pain happen, they are very random, but getting concerning.

All of this has led to a day where I feel like having just got my body back together, it is determined to fall back apart on me.  I am just starting to get into a good and consistent rhythm with everything, and it is looking more and more that these issues could derail all my progress–both in work, strength training and dance.

Ever feel like you just can’t catch a break?

 

Advertisements

3 thoughts on “Falling apart?

  1. Again, “Like” is more support than anything else. I don’t have all the issues but I can certainly relate to the feeling of your body working against you. Hope you catch that break soon.

    Liked by 1 person

  2. Hopefully none of the issues turn out to be serious. Maybe your body is still going through some “growing pains” as it adjusts to you working it harder? If you’re not doing it already, stretching/massage might help the knees. I have lousy knees but I figured out that sometimes when they’re killing me, it is actually tight muscles/tendons/ligaments/whatever that were pulling on my knee joints and causing the pain. A few minutes rolling my quads or IT band on a foam roller helps.

    Liked by 1 person

  3. I’m not sure if you are on Tamoxifen, but by changing brands my joint pain diminished significantly, also my mood improved. Hot flashes went up alas. They say the different brands are the same, but I think that “inactive ingredients” impact side effects too.
    The emotional work of the year after my year of active treatments surprised me with its intensity. I’ve talked to other gals with that experience too.
    May you be gifted with love and light as you battle your demons.
    May your body lead you towards what it needs to be more at ease.
    Xo

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s